International Journal of Mathematics and Mathematical Sciences

International Journal of Mathematics and Mathematical Sciences / 1979 / Article

Open Access

Volume 2 |Article ID 689572 | https://doi.org/10.1155/S0161171279000090

Steven Nahmias, Frank Proschan, "Sign changes in linear combinations of derivatives and convolutions of Polya frequency functions", International Journal of Mathematics and Mathematical Sciences, vol. 2, Article ID 689572, 11 pages, 1979. https://doi.org/10.1155/S0161171279000090

Sign changes in linear combinations of derivatives and convolutions of Polya frequency functions

Received05 Sep 1978

Abstract

We obtain upper bounds on the number of sign changes of linear combinations of derivatives and convolutions of Polya frequency functions using the variation diminishing properties of totally positive functions. These constitute extensions of earlier results of Karlin and Proschan.

Copyright © 1979 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Order printed copiesOrder
Views78
Downloads268
Citations

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.